Jump to content
CrazyBoards.org

Paxil Withdrawal


Guest Guest_liz_*

Recommended Posts

Guest Guest_liz_*

I am in the process of tapering off of Paxil (started at 40mg) and I knew that the withdrawal symptoms were going to suck, but I'm not even totally off of it and I am not sure if this is normal or beyond normal or if I'm actually sick and just think it's the withdrawal.

Last Thurs (Oct 18) I went (as per dr's orders) from 40 mg to 20 mg ... felt fine until Sunday when I woke up with a pounding headache, body aches, and serious dizziness. I expected these symptoms ... but as the day progressed, I started alternating between chills & sweats and serious stomach cramping / nausea. I don't have a fever, but I feel like I might as well have one.

Is this all withdrawal? How long do the withdrawal symptoms usually take to stabilize? My next step down from 20mg to 10mg is supposed to be in 2 weeks.

Link to comment
Share on other sites

two weeks is about right IIRC.

If you can't stand it, call your pdoc and see if you can taper more slowly. I've heard of people getting liquid paxil so they could taper down even more slowly than is possiable with the tablets.

Are you starting anything else to take its place?

Link to comment
Share on other sites

Guest Guest_liz_*

Are you starting anything else to take its place?

I am already taking Wellbutrin 300mg & Trazodone ... I am discontinuing the Paxil without a specific replacement.

If this sounds like withdrawal then I can muscle through, I just never had these symptoms before, like when I switched from Effexor to Paxil. Does what I said above sound like typical withdrawal?

Link to comment
Share on other sites

There can be flulike symptoms. A cross between the flu and electricution more or less.

I was on effexor and ive been told that the discontuation is pretty much the same as paxil. My doctor prescribed me prozac even though i wasnt going to switch to that medicine permantly at the same time i was tapering off effexor and i didnt have any withdrawal symptoms. So maybe talk to your doctor about tapering off paxil with prozac at the same time.

Link to comment
Share on other sites

There can be flulike symptoms. A cross between the flu and electricution more or less.

I was on effexor and ive been told that the discontuation is pretty much the same as paxil. My doctor prescribed me prozac even though i wasnt going to switch to that medicine permantly at the same time i was tapering off effexor and i didnt have any withdrawal symptoms. So maybe talk to your doctor about tapering off paxil with prozac at the same time.

Phelps has more on this here:

http://bipolarworld.net/Phelps/ph_2005/ph1354.htm

Link to comment
Share on other sites

i had a horrible withdrawal from paxil. this was years ago and 'discontinuation symptoms' werent something well known at the time.

i took myself off cold turkey. from 40mg to ZERO! BAD idea! but back then no one in the mainstream really knew any better. i didnt know what was wrong with me at first. felt like a super flu had hot me. chills, contantly being soaked my hot flashes. insomnia. oh god, the insomnia. and as VE mentioned, the brain zaps totally felt like i was being electrocuted! i was crying and miserable.

i did internet searches to see what was wrong with me. i didnt corrolate anything going on with me as being caused by the paxil withdrawal. oprah happened to have a show on that week about peri-menopause and i thought maybe that was it nsince i was having hot flashes. but i was also puking & had the electric brain zaps in my head and i knew it was far more serious than menopause. so i kept up my internet search until i found a very interesting website.

it was called paxilsucks.com. it doesnt exsist anymore. but in there, i read testimonials by so many people experiencing the exact same symptoms as me and all were caused by paxil withdrawal. i was amazed as i had never heard of such a thing and my dr certainly didnt warn me about anything like this happening if i stopped taking the med!

anyway, i put myself back on it, got my head cleared and got myself better. then i started to taper off very slowly. and i do mean VERY S-L-O-W-L-Y! i got a pill splitter and went from 40mg after 5 days to 35mg for 5 days to 30mg for 5 days. i kept going down 5mg's at a time, waiting 5 days before the next step down. all-in-all i took nearly 6 weeks to slowly come off it and doing it that way worked out quite well for me.

oh and ive read the paxil withdrawal is akin to heroine withdrawal. and i believe that 100%.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...